Hail, Hooker
- When
- June 15, 5:25 PM MST to 5:40 PM MST
- Where
- Hooker County, 15 mi S of Mullen
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.833, -101.033
9 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 15, 12:30 PM MST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
230 PM CDT THU JUN 15 2006
.NEAR TERM...
THE RAPID UPDATE CYCLE INDICATES THAT THE DRY LINE WILL STAY OUT
UNTIL ABOUT 00Z...AFTERWARD RETREATING NORTHWESTWARD IN SOUTHWEST
NEBRASKA. SOME TUFTS OF CUMULUS WERE ALREADY FORMING IN THE STRONG
DEWPOINT GRADIENT FROM THEDFORD TO ABOUT IMPERIAL. ITS PROBABLY A
SAFE BET THAT CONVECTIVE INITIATION WILL BE NEAR A LINE FROM
MERRIMAN THROUGH MULLEN TO IMPERIAL. WITH THE STRONGEST SURFACE
BASED CONVECTIVE POTENTIAL JUST EAST OF THAT LINE...STORMS ARE
LIKELY TO INTENSIFY RAPIDLY.
AFTER TONIGHT...THE SLOW MOVEMENT OF THE SURFACE BOUNDARY WILL
KEEP FAIRLY STRONG (40 PERCENT OR HIGHER) PROBABILITIES INTO FRIDAY
EVENING. AFTER THAT...THEY WILL DIMINISH FROM THE WEST FRIDAY NIGHT.
&&
.EXTENDED...
AS HIGH PRESSURE MOVES OUT OF THE AREA MONDAY...RETURN FLOW WILL
AGAIN BRING GULF MOISTURE ONTO THE HIGH PLAINS AND THE THETA-E RIDGE
BUILDS AGAIN IN TIME FOR A SURFACE BOUNDARY TO FORM ACROSS CENTRAL
AND WESTERN NEBRASKA. SO...THUNDERSTORMS ARE POSSIBLE ONCE MORE
WEDNESDAY AND THURSDAY. WITH NO REAL COOL AIR MASS...SEASONABLY WARM
TEMPERATURES ARE LIKELY SUNDAY THROUGH THURSDAY.
&&
.SYNOPSIS...
AT 18Z...THE GOES DERIVED PRODUCT IMAGERY INDICATED A PLUME AT
OR ABOVE 25MM OF PRECIPITABLE WATER ALONG AND EAST OF HIGHWAY 83. AT
THE SURFACE...HAND ANALYSIS SHOWED THE DRY LINE JUST WEST OF
VALENTINE...THEDFORD AND NORTH PLATTE. FROM NORTH PLATTE TO
OGALLALA...THE DEWPOINT DROPS FROM 61 TO 39. THERE WAS ALSO A TRACE
OF A CLOSED LOW BETWEEN NORTH PLATTE AND THEDFORD WITH A WARM FRONT
EXTENDING THROUGH NORTHEAST NEBRASKA INTO WESTERN IOWA AND A TROUGH
OR OCCLUDED FRONT GOING UP THROUGH THE CENTRAL DAKOTAS TO ANOTHER
LOW IN SOUTHERN ALBERTA. IN THE 18Z LBF SOUNDING...COOLING ALOFT HAD
WEAKENED THE SUBSIDENCE INVERSION WITH SOME LOWERING OF THE LEVEL OF
FREE CONVECTION AND THE CONVECTIVE CONDENSATION LEVEL. THERE WAS
ALSO SOME INCREASE IN THE 6KM WIND AND THE SHEAR FROM SURFACE TO 6KM.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SPRINGERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 PM CDT THU JUN 15 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-162045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 341 PM CDT THU JUN 15 2006 /241 PM MDT THU JUN 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA MAINLY SOUTH AND EAST OF A LINE FROM VALENTINE TO OGALLALA. A STALLED FRONTAL BOUNDARY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WILL SERVE AS AN INITIATION AREA FOR THUNDERSTORM DEVELOPMENT THROUGH TONIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS ALONG AND SOUTH AND EAST OF A LINE FROM VALENTINE TO OGALLALA. LOW LEVEL MOISTURE WILL BE MORE PLENTIFUL EAST OF A LINE FROM VALENTINE TO NORTH PLATTE...WHICH WILL CREATE THE MOST UNSTABLE ATMOSPHERE AND THE BEST POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE FRONTAL BOUNDARY IS EXPECTED TO REMAIN ACROSS PORTIONS OF NEBRASKA THROUGH THE DAY FRIDAY. AS MOISTURE REMAINS PLENTIFUL NEAR THE FRONT AND ADDITIONAL UPPER LEVEL DISTURBANCES INTERACT WITH THE FRONT...THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY THROUGH THE DAY. THESE STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS...MAINLY SOUTH AND EAST OF A LINE FROM ONEILL TO IMPERIAL. THE FRONT IS EXPECTED TO MOVE OUT OF THE AREA BY SATURDAY...RESULTING IS LESSENING CHANCES OF THUNDERSTORMS THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT SOUTH AND EAST OF ALINE FROM VALENTINE TO OGALLALA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JWS
The North Platte radar (KLNX), 40 km away, was scanning. The volume nearest the first event began at 00:26 UTC.
9 hail, 1 thunderstorm wind. Local standard time, as filed.
Hail broke out windows on the east and south sides of a house.
Strong thunderstorm outflow winds destroyed an airplane hangar, broke off numerous large tree limbs, destroyed a new pole barn, and broke out 2 windows in a house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512125, 5512124, 5512132, 5512123, 5512126, 5512128, 5512129, 5512127, 5512130, 5512131.